West Virginia, 2006Damaging Wind in West Virginia, July 27, 2006
July 27, 2006 · NWS LWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 27, 4:20 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 27, 4:20 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
520 PM EDT THU JUL 27 2006
.MARINE UPDATE...
UPDATED THE COASTAL WATERS FORECAST TO INCREASE WINDS AND ISSUE A
SMALL CRAFT ADVISORY FOR THE CHESAPEAKE BAY UNTIL 6 AM. SEVERAL
OBSERVING SITES ALONG THE WATER INDICATE WINDS IN THE 15 TO 20 KNOT
RANGE. MOREOVER...12Z NAM BUFKIT FORECAST SOUNDINGS INDICATE A
NOCTURNAL LOW LEVEL JET DEVELOPS...WITH MUCH OF THE 30KT WINDS
MIXING DOWN DUE TO 82F WATER SURFACE TEMPERATURES OVERNIGHT. WILL
TAKE A LOOK AT THE OBSERVATIONS AND 18Z NAM/GFS/RUC AND ADJUST THE
FORECAST AS NEEDED THIS EVENING.
&&
.SHORT TERM /TONIGHT-FRIDAY/...
A WEAK UPPER LEVEL DISTURBANCE IS INTERACTING WITH A MODERATELY
UNSTABLE AIR MASS OVER THE REGION...CAUSING THE CONVECTION TO
INCREASE IN AREAL COVERAGE. EXPECT THE MOST THUNDERSTORM ACTIVITY TO
BE ACROSS NRN MD OVER THE NEXT FOUR TO SIX HOURS. THE NAM IS
CONSISTENT IN DEVELOPING A MCS OVER WRN AND CNTRL PA OVERNIGHT.
ON FRIDAY...A SECOND UPPER LEVEL DISTURBANCE WITH THE MAIN UPPER
TROUGH WILL SWING THROUGH THE AREA DURING THE AFTERNOON. THIS
COMBINED WITH MODERATE INSTABILITY /CAPES OF 1500 TO 2500 J/KG/ AND
OUTFLOW BOUNDARIES FROM THE CENTRAL PA CONVECTION...SHOULD BRING
ANOTHER ROUND OF NUMEROUS TO SCATTERED SHOWERS AND THUNDERSTORMS BY
AFTERNOON.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
SUMMER TIME PATTERN EXPECTED TO CONTINUE INTO NEXT WEEK AS
WESTERLIES REMAIN FAR TO THE NORTH WITH NO PENETRATION OF ANY
FRONTS. RIDGE OF HIGH PRES OVR THE WRN STATES WILL BUILD SLIGHTLY
EWD RESULTING IN ABOVE AVERAGE TEMPS AND SLIGHTLY BLO CLIMO POPS.
&&
.AVIATION...
EXPECT AN INCREASING AREA OF CONVECTION TO MOVE EWD ACROSS THE AREA
THIS EVENING. INCLUDED A FOUR HOUR TEMPO GROUP FOR MVFR CONDITIONS
TO COVER THE CONVECTION. EXPECT MVFR VSBYS IN FOG BETWEEN 09Z AND
14Z TONIGHT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ530>534 UNTIL 6 AM FRIDAY.
&&
MARINE UPDATE...ROGOWSKI
SHORT TERM...TEW
LONG TERM...ROSA
AVIATION...TEW
Hazardous weather outlook, Jul 27, 2:07 PM EST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
307 PM EDT THU JUL 27 2006
ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048>055-281000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
307 PM EDT THU JUL 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THIS EVENING BUT
SHOULD DIMINISH DURING THE LATE EVENING. ISOLATED SEVERE STORMS WILL
STILL BE A POSSIBILITY WITH THIS ACTIVITY...ESPECIALLY ACROSS
CENTRAL AND WEST MARYLAND.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
JB
In the hours before
Local storm report, Jul 27, 6:26 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
726 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM MARINE TSTM WIND 15 SE DRUM POINT 38.17N 76.23W
07/27/2006 M41.00 MPH ANZ534 MD BUOY
WIND GUST AT LOWER HOOPER ISLAND
&&
WOODCOCKLocal storm report, Jul 27, 6:26 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
726 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM MARINE TSTM WIND 15 SE DRUM POINT 38.17N 76.23W
07/27/2006 M41.00 KNOTS ANZ534 MD BUOY
WIND GUST AT LOWER HOOPER ISLAND
&&
WOODCOCKThunderstorm Wind, Berkeley
- When
- July 27, 7:00 PM EST
- Where
- Berkeley County, Bunker Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $70,000
- Reported by
- METEOROLOGIST(NON NWS)
- Coordinates
- 39.333, -78.050
A severe thunderstorm moved across portions of Berkeley County, WV, and caused damages in the Bunker Hill area. One large tree was uprooted on Giles Mill Road, with several smaller branches downed as well. A semi-truck trailer was overturned near the Interstate 81 interchange during this storm. A church steeple was damaged on Runnymead Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Ohio, July 27 to 31, 20061 death · $361 million · 8 events
- Flash Flooding and Damaging Winds in Wisconsin, July 27, 20061 injured · $14 million · 61 kt wind · 17 events
- Heat in Texas, July 27, 20061 death · 1 event
- Lightning Strike in Louisiana, July 27, 20061 death · 1 event
- Flash Flooding and Flooding in Illinois, July 27, 2006$3.8 million · 55 kt wind · 23 events
- Flash Flooding in Pennsylvania, July 27 to 28, 2006$1.8 million · 2 events
- Tornadoes and Hail in Minnesota, July 27, 2006$82,000 · F1 · 33 events
- Lightning Strike in Florida, July 27, 2006$300,000 · 1 event
- Damaging Wind in Georgia, July 27, 2006$250,000 · 55 kt wind · 1 event
- Flash Flood in Arkansas, July 27, 2006$250,000 · 1 event
- Damaging Wind and Lightning Strike in Maryland, July 27, 20065 injured · $30,000 · 50 kt wind · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, July 27, 20067 injured · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519128.